Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Riverton, WY

June 3, 2015Fremont County, Hot Springs County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 3, 2015, 6:49 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2015, 6:49 PM MDT (00:49 UTC)
Expired
Jun 3, 2015, 7:30 PM MDT
In force
41 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Fremont County, WY, Hot Springs County, WY

The radar

The Riverton/Lander radar (KRIW), 41 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:51 PM MDTHAIL 1Shoshoni, WYA TRAINED SPOTTER REPORTED QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:08 PM MDTSevere Thunderstorm WatchSPC112 days
Jun 3, 2:03 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2471 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS55 KRIW 040049
SVRRIW
WYC013-017-040130-
/O.NEW.KRIW.SV.W.0013.150604T0049Z-150604T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
649 PM MDT WED JUN 3 2015

THE NATIONAL WEATHER SERVICE IN RIW/RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING...
  NORTHEASTERN FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 730 PM MDT

* AT 648 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHOSHONI...
  MOVING NORTH AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SHOSHONI AND BOYSEN STATE PARK HEADQUARTERS AROUND 725 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4313 10800 4316 10826 4353 10835 4351 10776
TIME...MOT...LOC 0048Z 188DEG 18KT 4322 10811 

HAIL...1.50IN
WIND...60MPH
 
$$

13
2 follow-up statements
004 
WWUS55 KRIW 040107
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
707 PM MDT WED JUN 3 2015

WYC013-017-040130-
/O.CON.KRIW.SV.W.0013.000000T0000Z-150604T0130Z/
HOT SPRINGS-FREMONT-
707 PM MDT WED JUN 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTH CENTRAL HOT SPRINGS AND EAST CENTRAL FREMONT COUNTIES...

AT 706 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHOSHONI...
MOVING NORTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BOYSEN STATE PARK HEADQUARTERS AROUND 730 PM MDT.

THIS STORM HAS ALREADY PRODUCED QUARTER SIZED HAIL.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4314 10799 4317 10825 4352 10834 4351 10777
      4324 10793
TIME...MOT...LOC 0106Z 178DEG 18KT 4329 10813 

HAIL...1.00IN
WIND...60MPH
 
$$

13
863 
WWUS55 KRIW 040124
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
724 PM MDT WED JUN 3 2015

WYC013-017-040133-
/O.EXP.KRIW.SV.W.0013.000000T0000Z-150604T0130Z/
HOT SPRINGS-FREMONT-
724 PM MDT WED JUN 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOT SPRINGS AND
EAST CENTRAL FREMONT COUNTIES WILL EXPIRE AT 730 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL 
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL EXPECTED WITH THIS 
CLUSTER OF THUNDERSTORMS. QUARTER SIZE HAIL FELL WITH THIS STORM 
AT 651 PM MDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RIW/RIVERTON.

LAT...LON 4314 10799 4317 10825 4352 10834 4351 10777
      4324 10793
TIME...MOT...LOC 0121Z 188DEG 18KT 4329 10813 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:35 PM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 3, 2:35 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT WED JUN 3 2015

.SHORT TERM...

ALL THE PARAMETERS ARE SETTING UP FOR AN ACTIVE LATE AFTERNOON AND
EVENING. FRONTAL BOUNDARY HAS BACKED UP TO NEAR THE DIVIDE WITH
MOIST E-SE FLOW ALLOWING DEW POINTS TO GRADUALLY RISE INTO THE UPPER
40S TO LOWER 50S ACROSS MOST AREAS. ENOUGH CAPPING TO ALLOW MAX
HEATING TO OCCUR BEFORE CONVECTION IS ALLOWED TO FIRE. AT THE SAME
TIME...AN APPROACHING SHORTWAVE AND JET STREAK IS EXPECTED TO ARRIVE
INTO THE CENTRAL ZONES TOWARDS 00Z AND INTO THE NERN ZONES BETWEEN
03 AND 06Z. END RESULT SHOULD BE A LONG DURATION LATE SHOW WITH
PLENTY OF STRONG TO SEVERE THUNDERSTORMS EAST OF THE DIVIDE. IN
ADDITION...ENOUGH SHEAR DUE TO THE LOW LEVEL EAST SOUTHEAST FLOW
HAS PROMPTED A TORNADO WATCH FOR FREMONT...HOT
SPRINGS...WASHAKIE...NEUTRINO AND JONSON COUNTIES THROUGH 03Z
THIS EVENING. CONDITIONS LOOK RIPE FOR SEVERE THUNDERSTORMS OVER A
LARGER AREA MAINLY EAST OF THE DIVIDE BUT THE TORNADO WATCH TRUMPS
A SEVERE TSTM WATCH FOR NOW. AND OF COURSE WITH THE TSTMS WILL BE
THE THREAT OF HEAVY RAIN...FLASH FLOODING AND FURTHER RISING
RIVERS. SHOWERS AND A FEW THUNDERSTORMS MAY LINGER IN THE NERN
ZONES INTO THE EARLY MORNING THURSDAY. AFTER SOME LOW CLOUDS AND
POTENTIAL FOG THURSDAY MORNING IN THESE AREAS...WE SHOULD HAVE
ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE TSTMS THURSDAY
AFTERNOON IN ABOUT THE SAME AREA. THE MAIN DIFFERENCE IS NO
APPARENT UPPER SUPPORT. HOWEVER...WE STILL HAVE THE EXPECTED
FRONTAL BOUNDARY IN THE SAME AREA COMBINED WITH DAYTIME HEATING
AND DRY PUNCH REDEVELOPING OVER THE RED DESERT WITH DRY SLY FLOW.
ADDED IN ISOLD SVR STORMS THURSDAY AFTERNOON IN ABOUT THE SAME
AREA. CURRENT SPC OUTLOOK AS OF THIS WRITING IS MARGINAL WITH SVR
CLIPPING NERN NEUTRINO AND SE JONSON.

.LONG TERM...BY SATURDAY NIGHT THE CLOSED LOW WILL BE OVER VEGAS WITH THE
ASSOCIATED SOUTHERLY DIFLUENT FLOW STILL INFLUENCING THE LIFT FOR
MORE WIDESPREAD SHOWER ACTIVITY. AS THIS SYNOPTIC SCALE FEATURE
DRAWS EVER CLOSER FROM THIS LOW...CLOUDINESS SHOULD INHIBIT SOLAR
INSULATION TO A DEGREE. THIS WILL RESULT IN NUMEROUS SHOWERS AND
LESS INTENSE THUNDERSTORMS. THE TROUGHINESS WILL REMAIN OVER THE
AREA THROUGH SUNDAY AS IT WEAKENS AND SHEARS APART. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ALONG WITH COOLER TEMPS
DUE TO THE CONSIDERABLE CLOUDS AND SHOWERS. HIGH PRESSURE WILL
REESTABLISH ITSELF THROUGH EARLY NEXT WEEK WITH POPS DECREASING AND
TEMPS WARMING BACK UP. THERE WILL STILL BE ENOUGH MOISTURE AND
INSTABILITY TO SET OFF MORE ISOLATED BUT MOSTLY TERRAIN DRIVEN
AFTERNOON CONVECTION THROUGH EARLY NEXT WEEK.

&&

.AVIATION.../00Z ISSUANCE/

SCATTERED STRONG TO SEVERE CONVECTION THIS AFTERNOON AND EVENING.
CONVECTION IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
QUICKLY BETWEEN 21Z AND 00Z OVER CENTRAL WYOMING AND HEAD
NORTHEAST THROUGH THE EVENING. AN ISOLATED TORNADO IS POSSIBLE
OVER PORTIONS OF CENTRAL AND EAST CENTRAL WYOMING. THIS ACTIVITY
WILL LIKELY LINGER PAST MIDNIGHT OVER PORTIONS OF THE BIGHORN MTS
AND JONSON COUNTY. ALTHOUGH ANY TERMINAL COULD BE IMPACTED BY
THUNDERSTORMS THIS AFTERNOON AND EVENING...THE BEST COVERAGE AND
STRONGEST ACTIVITY WILL BE EAST OF THE DIVIDE. LARGE HAIL AND
DAMAGING WINDS ARE EXPECTED WITH THE STRONGER ACTIVITY THIS
AFTERNOON THROUGH LATE EVENING. IN WAKE OF THE STORMS...EXPECTED
LOCAL FOG AND LOW CEILINGS AFTER O6Z...WITH PERHAPS WIDESPREAD
MVFR CEILINGS AND LOCAL FOG OVER NEUTRINO AND JONSON COUNTIES.

&&

.FIRE WEATHER...

A TORNADO WATCH IS IN  FOR PORTIONS OF CENTRAL AND EAST CENTRAL
WYOMING THROUGH EARLY THIS EVENING. OTHERWISE AFTERNOON SHOWERS
AND THUNDERSTORMS WILL OCCUR ACROSS THE PORTIONS OF THE DISPATCH
AREA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE OVER PORTIONS OF
THE AREA EAST OF THE DIVIDE. OTHERWISE...SOME STORMS MAY PRODUCE
GUSTY AND ERRATIC WIND AND SMALL HAIL. ADDITIONALLY...PERIODS OF
MODERATE RAINFALL COULD ACCOMPANY DEVELOPING STORMS. SLIGHTLY
COOLER TEMPERATURES ANTICIPATED ACROSS THE DISPATCH AREA TODAY.
OVERALL FIRE BEHAVIOR IS EXPECTED TO REMAIN LOW...OTHER THAN THE
POTENTIAL FOR ERRATIC WINDS AND LIGHTNING WITH THUNDERSTORM
ACTIVITY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ004>011-017-
018-020.

&&

SHORT TERM...SKRBAC/LIPSON
LONG TERM....LIPSON
AVIATION...LIPSON
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jun 3, 2:08 PM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
208 PM MDT WED JUN 3 2015

WYZ001>020-022>030-042015-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
208 PM MDT WED JUN 3 2015

...TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF CENTRAL
WYOMING...

...FLASH FLOOD WATCH IN EFFECT THROUGH MIDNIGHT FOR MUCH OF THE
AREA EAST OF THE DIVIDE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS THROUGH MIDNIGHT ACROSS CENTRAL
AND EASTERN WYOMING. THESE STORMS MAY PRODUCE DAMAGING WIND OR
LARGE HAIL. THE STRONGEST STORMS...ESPECIALLY TOWARDS NATRONA AND
JOHNSON COUNTIES MAY PRODUCE A TORNADO.

ADDITIONALLY...STORMS MAY PRODUCE MODERATE TO HEAVY RAIN OVER
AREAS WITH ALREADY SATURATED SOILS. THIS WILL LEAVE THESE AREAS
MORE SUSCEPTIBLE TO FLASH FLOODING WITH DEBRIS SLIDES ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY....AFTERNOON SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE. GUSTY WIND AND SMALL HAIL WILL AGAIN BE POSSIBLE
WITH ANY STORM ACTIVITY. SOME STORMS MAY BE STRONG TO SEVERE IN
CENTRAL WYOMING.

SATURDAY AND SUNDAY...SCATTERED THUNDERSTORMS EACH DAY...WITH
LOCALIZED HEAVY RAINFALL.

MONDAY THROUGH WEDNESDAY...ISOLATED THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES...WIND SPEEDS OVER 45
MPH...AND ANY FLASH FLOODING OR DEBRIS SLIDES. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 3, 6:06 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
606 PM MDT WED JUN 3 2015

WYZ002-007-016>018-040045-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-OWL CREEK AND BRIDGER
MOUNTAINS-WIND RIVER BASIN-LANDER FOOTHILLS-
606 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PARK...SOUTHWESTERN
HOT SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 645 PM MDT...

AT 606 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BURRIS
TO NEAR DIVERSION DAM REST AREA TO NEAR WINKLEMAN DOME TO NEAR
HUDSON...AND MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MORTON AND PILOT BUTTE RESERVOIR AROUND 615 PM MDT.
  RIVERTON AND MAVERIK SPRING DOME FIELD AROUND 625 PM MDT.
  ANCHOR DAM...WASHAKIE NEEDLES AND OCEAN LAKE AROUND 645 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4382 10883 4366 10874 4326 10827 4273 10849
      4308 10889 4324 10899 4335 10934 4339 10934
      4336 10936 4342 10949 4401 10942
TIME...MOT...LOC 0006Z 191DEG 31KT 4343 10939 4330 10898 4314 10888
4285 10854

13
Special weather statement, Jun 3, 6:06 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
606 PM MDT WED JUN 3 2015

WYZ004-006-040045-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
606 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES UNTIL 645 PM MDT...

AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WORLAND...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN...PENNY SIZED HAIL...AND WIND GUSTS OF 35 TO 45 MPH
ARE ALL POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WORLAND AROUND 615 PM MDT.

THIS STORM AND OTHER NEARBY STORMS WILL IMPACT AREAS ALONG WEST
RIVER ROAD AND HIGHWAY 789 BETWEEN WORLAND AND MANDERSON.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4396 10825 4422 10826 4431 10778 4394 10771
TIME...MOT...LOC 0004Z 269DEG 20KT 4407 10804

JONES
Special weather statement, Jun 3, 6:26 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
626 PM MDT WED JUN 3 2015

WYZ009>011-020-040115-
BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS-NORTHEAST
JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
626 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NATRONA AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 715 PM MDT...

AT 626 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF FORT RENO
HISTORICAL SITE TO 10 MILES EAST OF KAYCEE TO NEAR RED WALL...AND
MOVING NORTH AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FORT RENO HISTORICAL SITE AROUND 645 PM MDT.
  HOLE IN THE WALL AROUND 655 PM MDT.
  KAYCEE AROUND 715 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KAYCEE BRANCH
LIBRARY...WILLOW CREEK SCHOOL...KAYCEE ELEMENTARY SCHOOL...POWDER
RIVER CABINS AND KAYCEE HIGH SCHOOL.

#

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 242 AND 266.
 INTERSTATE 90 BETWEEN MILE MARKERS 91 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIW/RIVERTON.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTH CENTRAL
WYOMING.

LAT...LON 4364 10644 4325 10697 4370 10689 4416 10628
      4426 10602 4382 10601
TIME...MOT...LOC 0026Z 192DEG 26KT 4387 10604 4371 10643 4337 10689

13
Special weather statement, Jun 3, 6:33 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
633 PM MDT WED JUN 3 2015

WYZ017-040115-
WIND RIVER BASIN-
633 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
715 PM MDT...

AT 632 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF RIVERTON...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RIVERTON AROUND 650 PM MDT.
  HIDDEN VALLEY AROUND 715 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIDVALE...OWL CREEK
KAMPGROUNDS...RIVERTON REGIONAL AIRPORT...RIVERTON MEMORIAL
HOSPITAL...RENDEZVOUS ELEMENTARY SCHOOL...TRINITY LUTHERAN SCHOOL...
WIND RIVER RV PARK...SHOSHONI MUNICIPAL AIRPORT...ASHGROVE ELEMENTARY
SCHOOL AND RIVERTON LANDFILL GAS TO ENERGY DYNAMIS ENERGY LLC POWER
PLANT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4289 10809 4283 10841 4321 10849 4327 10804
TIME...MOT...LOC 0032Z 169DEG 19KT 4294 10827

13
Special weather statement, Jun 3, 6:34 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
634 PM MDT WED JUN 3 2015

WYZ004-006-008-040115-
NORTH BIG HORN BASIN-BIGHORN MOUNTAINS WEST-SOUTHEAST BIG HORN BASIN-
634 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND NORTH
CENTRAL WASHAKIE COUNTIES UNTIL 715 PM MDT...

AT 633 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF MANDERSON...WHICH IS 10 MILES NORTHEAST OF
WORLAND...MOVING EAST-NORTHEAST AT 25 MPH.

VERY HEAVY RAIN...HALF INCH DIAMETER HAIL...AND WIND GUSTS OF 35 TO
45 MPH ARE ALL POSSIBLE WITH THIS STORM. MOVE INSIDE A STURDY
SHELTER AS THESE STORMS APPROACH.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HYATTVILLE AROUND 705 PM MDT.
  MEDICINE LODGE ARCHAEOLOGICAL SITE AROUND 710 PM MDT.
  PAINTROCK CANYON AROUND 715 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COLD SPRINGS
CAMPGROUND AND WYOMING STATE HIGHWAY 31.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. A
FLASH FLOOD WATCH IS IN EFFECT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4400 10788 4425 10806 4441 10742 4411 10729
TIME...MOT...LOC 0031Z 247DEG 23KT 4415 10785

JONES
Special weather statement, Jun 3, 6:37 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
637 PM MDT WED JUN 3 2015

WYZ007-017-040115-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
637 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND EAST
CENTRAL FREMONT COUNTIES UNTIL 715 PM MDT...

AT 637 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOSHONI TO 9 MILES
NORTHWEST OF MONETA TO LYSITE...AND MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SHOSHONI AROUND 640 PM MDT.
  BOYSEN STATE PARK HEADQUARTERS AROUND 715 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BOYSEN U S BUREAU OF
RECLAMATION POWER PLANT...BOYSEN STATE PARK...SHOSHONI MUNICIPAL
AIRPORT AND BONNEVILLE.

#

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
WYOMING.

LAT...LON 4351 10843 4353 10799 4349 10762 4314 10759
      4317 10786 4315 10820
TIME...MOT...LOC 0037Z 165DEG 14KT 4323 10813 4324 10789 4322 10771

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:06 PM MDTSpecial Weather StatementRIWFremont39 min
Jun 3, 6:20 PM MDTFlash Flood WarningRIWWashakie3 hr
Jun 3, 6:26 PM MDTSpecial Weather StatementRIWJohnson49 min
Jun 3, 6:29 PM MDTSevere Thunderstorm WarningRIWJohnson46 min
Jun 3, 6:33 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 3, 6:34 PM MDTSpecial Weather StatementRIWWashakie41 min
Jun 3, 6:37 PM MDTSpecial Weather StatementRIWHot Springs38 min
Jun 3, 6:41 PM MDTSevere Thunderstorm WarningRIWJohnson49 min
Jun 3, 7:10 PM MDTFlash Flood WarningRIWJohnson3 hr
Jun 3, 7:12 PM MDTSevere Thunderstorm WarningRIWJohnson63 min
Jun 3, 7:15 PM MDTSpecial Weather StatementRIWWashakie45 min
Jun 3, 7:41 PM MDTFlash Flood WarningRIWJohnson3 hr
Jun 3, 7:45 PM MDTSpecial Weather StatementRIWJohnson45 min
Jun 3, 7:49 PM MDTSpecial Weather StatementRIWFremont41 min
Jun 3, 7:54 PM MDTSpecial Weather StatementRIW51 min
Jun 3, 8:05 PM MDTSpecial Weather StatementRIWJohnson40 min
Jun 3, 8:15 PM MDTSpecial Weather StatementRIW45 min
Jun 3, 8:17 PM MDTSpecial Weather StatementRIWWashakie43 min
Jun 3, 8:45 PM MDTSpecial Weather StatementRIW45 min
Jun 3, 9:00 PM MDTSpecial Weather StatementRIWNatrona45 min
Jun 3, 9:18 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 3, 9:51 PM MDTSpecial Weather StatementRIW39 min
Jun 3, 10:20 PM MDTSevere Thunderstorm WarningRIWJohnson, Natrona40 min
Jun 3, 10:22 PM MDTAreal Flood WarningRIWJohnson12 hr
Jun 3, 10:34 PM MDTAreal Flood AdvisoryRIWJohnson, Natrona3 hr
Jun 3, 10:53 PM MDTFlash Flood WarningRIWJohnson, Natrona5 hr
Jun 3, 11:00 PM MDTSpecial Weather StatementRIWNatrona45 min
Jun 3, 11:05 PM MDTSpecial Weather StatementRIW40 min
Jun 4, 2:47 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Johnson, Natrona, Washakie21 hr
Jun 4, 10:53 AM MDTAreal Flood WarningRIWJohnson24 hr
Jun 4, 12:34 PM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 1 more35 hr
Jun 4, 3:19 PM MDTSpecial Weather StatementRIW41 min
Jun 4, 3:51 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jun 4, 4:31 PM MDTSpecial Weather StatementRIWHot Springs29 min
Jun 4, 5:01 PM MDTSpecial Weather StatementRIWHot Springs29 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.